Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 255, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 14, 2007, 3:09 PM CDT for Williamson County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 3:09 PM CDT (20:09 UTC)
- Expired
- Jun 14, 2007, 3:38 PM CDT
- In force
- 29 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 11 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 142009 SVREWX TXC491-142115- /O.NEW.KEWX.SV.W.0255.070614T2009Z-070614T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 309 PM CDT THU JUN 14 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF GRANGER... * UNTIL 415 PM CDT * AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR JARRELL...OR ABOUT 8 MILES NORTHWEST OF GRANGER...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARTLETT AND GRANGER BY 335 PM CDT... 7 MILES NORTH OF GRANGER DAM BY 405 PM CDT... LAT...LON 3086 9765 3068 9763 3067 9715 3094 9718 $$
1 follow-up statement
000 WWUS54 KEWX 142038 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 PM CDT THU JUN 14 2007 TXC491-142045- /O.CAN.KEWX.SV.W.0255.000000T0000Z-070614T2115Z/ WILLIAMSON TX- 338 PM CDT THU JUN 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY IS CANCELLED... THE STORM OVER NORTHERN WILLIAMSON COUNTY JUST EAST OF JARRELL HAS WEAKENED CONSIDERABLY, BELOW SEVERE LIMITS AND AS A RESULT, THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3086 9765 3068 9763 3067 9715 3094 9718 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:02 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 14, 1:02 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 102 PM CDT THU JUN 14 2007 .AVIATION...I-35 CORRIDOR TERMINALS SCT CLDS NEAR 4 THSD AGL BECOMING AFTER 23Z KAUS TERMINAL TIL 07Z SCTD THUNDERSTORMS LOCALLY LOWERING CIGS NEAR 2 THSD VSBYS AOB 3 MILES. AFTER 11Z MVFR CIGS NEAR 25 HND BKN BECOMING AFTER 16Z SCTD CLDS NEAR 3 THSD AGL. KDRT TERMINAL SCTD CLDS NEAR 45 HND AGL BECOMING AFT 04Z CLR. && .PREV DISCUSSION... /ISSUED 1025 AM CDT THU JUN 14 2007/ UPDATE... W/V IMAGERY INDICATES THE UPPER LOW OVER THE SOUTHEASTERN CORNER OF COLORADO IS ONLY BARELY SHOWING ESE MOVEMENT. MID LEVEL MOISTURE WILL CONTINUE TO ENTER THE REGION FROM THE WEST AS WEAKENED HIGH STATIONED ACROSS THE WESTERN GOMEX ENHANCES THE PACIFIC TAP. FOR TODAY, WILL CONTINUE THE THINKING OF PARTLY CLOUDY CONDITIONS AND A CHANCE FOR RAIN...MAINLY ACROSS THE NORTHEASTERN HALF OF THE CWA. AHEAD OF THE STORM SYSTEM, WILL CONTINUE TO EXPERIENCE WARM AND MUGGY CONDITIONS AS DEWPOINTS WILL REMAIN IN THE LOWER 70S...WITH EXPECTED HIGHS ONCE AGAIN CLIMBING INTO THE MID 90S. MINOR UPDATES HAVE BEEN MADE TO SKY, HOURLY TEMP, AND POP GRIDS TO BETTER REFLECT CURRENT AND ANTICIPATED TRENDS. PREV DISCUSSION... /ISSUED 635 AM CDT THU JUN 14 2007/ AVIATION... PREVAILING VFR CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY LATE TODAY INTO THIS EVENING...WITH THE BEST SHOT AT THE KAUS AND KHYI TERMINALS. MVFR CIGS ARE FORECAST TO DEVELOP LATE IN THE TAF PERIOD AND MOVE INTO KSAT AND KSSF EARLY FRIDAY MORNING. A LIGHT SOUTHERLY LOW LEVEL FLOW WILL CONTINUE. PREV DISCUSSION... /ISSUED 328 AM CDT THU JUN 14 2007/ DISCUSSION... YESTERDAYS RIDGE OVER CENTRAL TEXAS HAS ALREADY LOST ITS HOLD AND THE UPPER TROUGH EXPECTED TO CROSS THE PANHANDLE THIS MORNING HAS DONE SO...DRAGGING STORMS FROM CENTRAL OK SWD TO NORTHERN EDGES OF OUR AREA. FEATURES ARE GENERALLY FOLLOWING GFS PROGS SO FAR. AS EXPECTED...CLOSED UPPER LOW HAS DISLODGED FROM WESTERLIES AND IS NOW SPINNING SLOWLY IN PLACE. THIS IS A STRONG SYSTEM WITH LOTS OF LIFT...CAN EVEN LOCATE A FRONT ON H7 ANALYSIS. EMBEDDED IN A WEAK WIND FIELD...IT WILL SOON BEGIN SLOW SOUTHEASTWARD DRIFT. LIGHT WINDS INDICATE STORMS ASSOCIATED WITH LOW WILL BE SLOW MOVING... HEAVY RAIN PRODUCERS. BIG MODEL DIFFERENCES IN TIMING AND PLACEMENT OF MAX RAIN EVENTS. NAM BEGINS RAINFALL IN NORTH COUNTIES TONIGHT WITH STRONGER EVENT ON SAT. GFS HAS ONCE AGAIN DELAYED ARRIVAL OF PRECIP IN SC TX... WITH FIRST EVENT ARRIVING IN NORTH ZONES FRI NITE AND CONTINUING HEAVY RAIN THREAT INTO SUN. THIS PACKAGE IS MIX OF BOTH. STRONG LOW LEVEL FLOW INTO SFC LOW SHOULD BOOST PW VALUES THRU AFTN...BY TONIGHT PW LIKELY IN 1.7 TO 2.0 RANGE. EXPECT STORMS TO REFORM TONIGHT ALONG FRONTAL BOUNDARY...LIKELY SOMEWHERE NW OF HILL COUNTRY...AND TRACK ACROSS NORTH TIER OF COUNTIES IN EARLY MORNING HOURS. SLOW-MOVING STORMS COULD DROP ISOLATED 3-4 INCH AMOUNTS...WITH MOST AMOUNTS IN HALF-INCH RANGE. CAPES WILL BE IN 1500 TO 2500 RANGE...TEMPS ALOFT TOO WARM FOR HAIL...LEAVING GUSTY WINDS AS A LOW PONTENTIAL FOR SEVERE. NO MENTION AT THIS TIME. RAINFALL THRU THE WEEKEND WILL CONTINUE TO FORM ALONG SURFACE BOUNDARY AND OUTFLOWS IN VICINITY OF UPPER LOW. WILL CONTINUE HIGHEST POPS ACROSS NORTHEAST SAT AND SUN...THEN LOWER VALUES AS UPPER LOW EXPECTED TO TRACK NEWD OUT OF STATE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 93 72 90 73 / 20 40 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 74 92 71 90 72 / 20 30 40 30 40 DEL RIO INTL AIRPORT 75 97 75 95 76 / - - 20 - 20 SAN ANTONIO INTL AIRPORT 74 92 74 90 73 / - 20 30 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/02
Hazardous weather outlook, Jun 14, 5:34 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CDT THU JUN 14 2007 TXZ171>173-183>194-202>209-217>225-228-151100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 534 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING AND FRIDAY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:44 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 14, 4:02 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 43 min |
| Jun 14, 4:06 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 69 min |
| Jun 14, 4:52 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 53 min |
| Jun 14, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 69 min |
| Jun 14, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 38 min |
| Jun 14, 6:05 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 14, 6:07 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.